Discussions that mention diovan

High & Low Blood Pressure board


I went from an ACE (Altace) to an ARB (Diovan) and I absolutely agree the ARB's are not as effective as the ACE. Combining a Diuretic is generally the best course of action along with trying various doses of the ARB (and they are not all the same). Everyone's body is different.

Yes, I had to dump the ACE due to unbearable cough. I landed on a much higher (relative) dose of the ARB than I was able to get away with on the ACE for the same level of BP control. However, I react to diuretics so look to add that but since you are athletic you'll need to monitor your water intake to make sure you don't get dehydrated during activity.

The iron-supplement ACE thing is VERY unproven and can be dangerous for post-menopausal women and men because there is a direct link to very high iron levels and heart issues. Then ask your doctor. The level of iron in that one study that "might" work on the ACE cough is very high. Too high to mess with in my opinion.
[QUOTE=violet312s;3340035]I went from an ACE (Altace) to an ARB (Diovan) and I absolutely agree the ARB's are not as effective as the ACE. Combining a Diuretic is generally the best course of action along with trying various doses of the ARB (and they are not all the same). Everyone's body is different.

Yes, I had to dump the ACE due to unbearable cough. I landed on a much higher (relative) dose of the ARB than I was able to get away with on the ACE for the same level of BP control. However, I react to diuretics so look to add that but since you are athletic you'll need to monitor your water intake to make sure you don't get dehydrated during activity.

The iron-supplement ACE thing is VERY unproven and can be dangerous for post-menopausal women and men because there is a direct link to very high iron levels and heart issues. Then ask your doctor. The level of iron in that one study that "might" work on the ACE cough is very high. Too high to mess with in my opinion.

Thank you for sharing your experience, Violet. I just took my BP and it is quite high--150/100--after being on the ARB for a week and a half now. That means that like you, my ACE (Coversyl) worked wonders but the ARB (Atacan d) has not been effective.

I'll see what my doctor will combine with my ARB. I have been reading on a supplement called Taurine, which is supposed to act as a diuretic and also has a calming effect. My BP may be high tonight because of being in a situation that may have triggered post traumatic stress response.

Thanks also for your input regarding iron. I'll review the validity of the study I came across--out of curiosity since I was able to find two hair analysis tests taken around two years ago and my iron is okay. Nevertheless, I will ask my doctor about this and Taurine.

Thanks again Violet. It is helpful to know what others have experienced with the same class of medication I am taking.

Mountainrain